|Co-factors||Recreational drugs||Heroin||Wasting syndrome|
|Physical effects of heroin addiction.|| ||Pillari, G. and Narus, J.
| ||No abstract / Pubmed|
| ||Am. J. Nursing 73: 2105-2109, 1973||1973|
|Risk reduction of the acquired immunodeficiency syndrome among intravenous drug users.|| ||Des Jarlais, D. C., Friedman, S. R. and Hopkins, W.
| ||The same lymphadenopathy, weight loss, fever, night sweats, diarrhea and mouth infections were observed in 49 out of 82 HIV-free, and in 89 out of 136 HIV-positive, long-term intravenous drug users in New York|
| ||AIDS and IV Drug Abusers: Current Perspectives, pp. 97-109, Galea, R. P., Lewis, B. F. and Baker, L. (eds.) National Health Publishing, Owings Mills, MD, 1988||1988|
|Harrison’s. Principles of Internal Medicine.|| ||Fauci A.S., Braunwald, E., Isslbacher, K.J., et al.
| ||"Acute changes in the gastrointestinal system are the result of decreased gastrointestinal mobility with resulting constipation and anorexia. Chronic gastrointestinal problems in opiate-dependant people typically occur as a consequence of hepatitis in injection drug users"|
| ||McGraw-Hill Companies, Inc. New York USA, ed. 14, 1998||1998|
|interview|| ||Neshin Susan (Medical Director of Asbury Park Drug Treatment Center)
| ||interview for clinicians to differentiate between AIDS and the health problems typically experienced by intravenous drug users, "First clinicians should interview NDUs to determine if their symptoms are related to drug abuse or AIDS. You have to talk to them and get them to tell you if their symptoms are drug-related. They can have weight loss, diarrhoea, night sweats, but they could be having that on an on- going basis from bad dope, withdrawal, or just poor health in general. It's very common for drug addicts to have inguinal lymphadenopathy, and maybe a few cervical or axillary nodes that are kind of shoddy. If you see oral candidiasis in an NDU, that's a real tip off."|
| ||AIDS ALERT, June 1986||1986|